Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 49, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 27, 1996, 5:53 PM EDT for Saint Lucie County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 1996, 5:53 PM EDT (21:53 UTC)
- Expired
- May 27, 1996, 6:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 272155 SVRMLB FLC111-272245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 553 PM EDT MON MAY 27 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST FLORIDA ...ST. LUCIE COUNTY AT 550 PM...DOPPLER RADAR IN MELBOURNE SHOWED A SEVERE THUNDERSTORM NEAR STATE ROAD 70 JUST WEST OF THE TURNPIKE. THE STORM WAS MOVING SOUTHEAST AT 10 MPH AND WILL REACH TO BETWEEN WHITE CITY AND PORT ST LUCIE BETWEEN 600 AND 615 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. GLITTO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:31 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 27, 1:31 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 130 PM EDT MON MAY 27 1996 MIDDAY CAPE SOUNDING STILL RETAINS DEEP MOISTURE AND WEST FLOW SURFACE-600 MB...SO EXPECT SCATTERED THUNDERSTORMS TO FORM AND MOVE TOWARDS THE EAST COAST THIS AFTERNOON...WITH POSSIBLE STRONG STORMS AFTER COLLISION WITH EAST COAST SEA BREEZE. CONVECTION SHOULD CLEAR OUT AROUND SUNSET EXCEPT FOR ANY STRAY STORMS ALONG EAST COAST/COASTAL WATERS. PATCHY LATE NIGHT FOG IS AGAIN POSSIBLE. THE MODELS ARE FORECASTING THE DEEP LAYER RIDGE TO PERSIST ACROSS THE SE GULF OF MEXICO/SOUTH FL TOMORROW WITH A WEAK SFC-925 MB TROUGH ACROSS CENTRAL/NORTH FL...WHICH MAY HELP TO FOCUS CONVECTIVE DEVELOPMENT DURING THE DAY TUESDAY. FORECAST SOUNDINGS WILL CONTINUE TO FAVOR WEST TO EAST MOVEMENT AND EXPECTED INTERACTIONS WITH EAST COAST SEA BREEZE WOULD IMPLY MORE ACTIVITY OVER THE EAST HALF OF THE PENINSULA TUESDAY AFTERNOON. PETERSEN
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.